MAUDE Adverse Event Report: HALYARD HEALTH CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

HALYARD HEALTH CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number P20-0950
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Pneumothorax (2012)
Date of Event 05/05/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 07-jun-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that a patient experienced a pneumothorax following a difficult nasogastric tube (ngt) placement.Within 10 minutes of the placement, an x-ray confirmed that the ngt was not in the gastric region.The ngt was immediately withdrawn and a chest tube was inserted.It was noted that the patient was admitted with a brain stem injury and expired eight days later.Additional information received on 19-may-2017 stated that a clinician placed the tube with the assistance of the cotrak enteral access system.An x-ray confirmation was taken to verify the location of the placement.The x-ray revealed that the tube extended into the left mainstem with no obvious pneumothorax at the time.The pneumothorax developed after removal when the chest tube was placed.
 
Additional Manufacturer Narrative
All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 1211005, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 27-sep-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).

Brand Name
CORTRAK 2 ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6630138
Report Number3009124963-2017-00025
Device Sequence Number16414595
Product Code KNT
UDI-Device Identifier10815149024698
UDI-Public10815149024698
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K113351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberP20-0950
Device Catalogue Number104655800
Device Lot Number1211005
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by ManufacturerNot provided
09/21/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date06/29/2017
10/10/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age61 YR
Patient Weight74